hydroxychloroquine and nerves

Hi as anyone had nerve related things going on, after having hydroxy.

I had nerve twinges before, but they seemed to have increased over the last couple of weeks and the burning in my toes is getting more regular, the toe burning is a relatively new symptom, started the end September/October. Also I am finding that I keep getting itchy.

I was wondering if it could be to do with the hydroxy or maybe it is just the nerve issue getting worse, not sure about the itching. I have been on it for just over 4 months now with no major issue, except headache and feeling a bit sickly and gassy in the first couple of weeks.

All my other symptoms have now been resolved since taking it, I really hope I dont have to stop it, it has been a life changer.

Any suggestions greatly received thank you

Last edited by

9 Replies

oldestnewest
  • Neuropathy IS listed as a rare occurrence associated with the use of hydroxychloroquine which reverses on stopping it:

    medsafe.govt.nz/profs/PUArt...

    and itching is also a side effect.

    Do tell your doctor - so they can monitor it or change the medication.

  • Thank you pmrpro for the reply, I will have a word with the rhumy about it. I don't see him till January so I think it may be wise to ring his secretary.

  • I have this before and after hydroxychloroquine. The dr prescribed gabropenten. It helped almost immediately.

  • Thank you for the reply, didn't they think it was to do with the hydroxychloroquine then?

  • It's a lupus symptom. i had it prior to taking the hydroxy.

  • Thank you for you reply, I am still undiagnosed at the moment, that is no confirmation of lupus, connective tissue disease etc.

    I was having a few nerve things going on before I started it. The cattle prodding as I call it, a quick Sharpe shock type sensation and the burning in my toes have both started since I started taking hydroxy.

    The ones I was having before it, and are still having some, were more of a tingling sensation, along with some leg jerking and twitching of nerves, headaches and also some weird memory goings on.

    I paid to see a neurologist for his opinion and came out thinking it was a waste of time and money. All he did was do my reflexes, stuck some pins in me to check I had no loss of feeling. Then he asked me to follow his finger with my eyes.

    He wrote to me and my GP with his conclusion, which was that maybe I had some type of chronic fatigue syndrome.

    I think that was incorrect, seeming though, since the rhumy as put me on hydroxy all my symptoms to do with fatique, joint pain muscle pain hot flashes headaches etc etc, have now diminished.

    But anyway sorry for the rant, I will mention it to the rhumy to see what he has to say!!!

  • Bev I don't get muscle nervy twitches but I do get really sharp random stabbing pains electric shock type sensations usually in my arms and legs, they're excruciating but only last seconds, I have raynauds but get the burning feet too, it's unpleasant. I had these symptoms before I started Hydroxy back in May, I've stopped it now and still getting them! I'm thinking that this is all part of connective tissue disease. It would be good to get a definite diagnosis wouldn't it, I hope you can soon.

    Love Diane xx

  • Hi Diane

    Yes it definitely would, I have message you.

    Love Bev xxx

  • It's a lupus symptom. i had it prior to taking the hydroxy.

You may also like...